View Full Version : New to Strattera. Embarrasing side effects!


ChefJake
10-19-13, 12:48 PM
Hey guys, newb here to both the forum and strattera. This is day 2 for me. 24 years old, newly diagnosed with adhd, though I have been symptomatic for years. Anyway, yesterday the stuff put me to sleep! I took a 3-4 hour nap, and then got terrible sleep last night. Today, I am super sleepy again! Yohimbe and coffee did nothing to counteract this.. even with a sublingual methyl b12 supplement! I have a headache, my stomach is a bit queasy, I keep yawning, I feel empty inside, and worst of all... I went to use the restroom earlier.... #2. Thought I had to pee too... couldnt pee... looked down and realize that it was semen.. Not the least bit aroused, quite shrunken as it turns out... (another unpleasant side effect) and the quantity of the ejaculate was about 1.5x what I normally produce... IS THIS NORMAL???? Freaking out here, you guys... sorry for the explicit details.

ChefJake
10-19-13, 02:14 PM
episodic suicidality...... ****! Can't calm down.... I told my therapist. she said no booze but I think it might help

namazu
10-19-13, 02:46 PM
Hi ChefJake,

Nausea is a commonly-reported side effect of Strattera.

In my experience, it can be prevented/mitigated by eating a substantial meal -- not just crackers -- just prior to (or with) the medication.

Urinary side effects -- like trouble starting to urinate -- is also fairly common. If you do a search here, you'll find other reports from men who've had sexual side effects from Strattera.

You may be able to work around the sleepiness by changing the timing of your dose (taking it at night instead of in the morning) -- check with your doctor about this.

I'd recommend staying away from the yohimbe and other supplements until you know what the Strattera does on its own, and have some time to adjust to it. Yohimbe may also affect sexual function, so it's possible that has something to do with the sexual side effects.

If you're becoming suicidal out of the blue in addition to everything else, and it seems related to the Strattera, perhaps this isn't the right medication for you, or mabe the starting dose is too high.

In any case, discuss these side effects with your prescribing doctor, and also make sure s/he's aware of any supplements you're taking.

Best wishes!

Reekwind
10-19-13, 02:50 PM
I'd say that you are probably fine and that you're experiencing side effects which is very common when getting on a new drug. You should start feeling better within a week. If you feel very worried about your symptoms try reading about common side effects in the information papers that came with the meds.

Im sure someone else here can relate directly to what you are going through to calm you down though! :)

ChefJake
10-19-13, 09:54 PM
Thanks for the replies. Suicidal thoughts came post strattera out of the blue. Really freaked me out! I mean, I have major depressive disorder too, but it wasn't this bad until today. Spending some time with the girlfriend has helped a lot. Still weirded out though.